MAUDE Adverse Event Report: ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TOPAZ EZ IFS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ACH4041-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip of the device broke off into the patients heel.Broken piece was removed from the patient.A backup device was available to complete the procedure with no delay or patient injuries.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed because the device in question was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Factors not associated with the manufacture or design of the device which could result in damage to the tip could be the device coming into abrupt contact with a hard (metallic) object, improper insertion or removal from an apparatus, use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment and are outlined in the precautionary statements in the instruction for use.There were no indications during manufacturing record review that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
TOPAZ EZ IFS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7520708
Report Number3006524618-2018-00254
Device Sequence Number11096121
Product Code GEI
UDI-Device Identifier00817470003574
UDI-Public(01)00817470003574(17)180901(10)1120015
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K140521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2018
Device Model NumberACH4041-01
Device Catalogue NumberACH4041-01
Device Lot Number1120015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/08/2018
Supplement Date Received by Manufacturer06/27/2018
Initial Report FDA Received Date05/16/2018
Supplement Report FDA Received Date06/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Patient Weight84